First, I am sorry you have been feeling so terrible. I've been you in you situation recently and there is nothing worse.
about Topamax, I am currently on 200mg a day and I don't suffer to many side effects from the drug. I tingle in my feet a little bit here (less now then when I first started and most of the time I don't even notice anymore) and sometimes it is hard to find words. But that is bad news for me. The good news is that it for the people it works for it truly is a wonder drug! I know for me, I won't let my neurologist take me off of it because it dampens down the pain of my chronic migraine cycle. It is also known to be a weight loss drug and some doctors using it as such (so I've been told). This drug has really worked wonders for my friend and I.
Also, I do agree with the earlier post, about how you need to build up your tolerance with the drug. Topamax is not one to play around with if you ever decide to go that way.
If you don't mind me throwing my two cents in about your pain management as well, may I suggest the narcotic Dalludid. I personally hate Demerol with a passion because it leaves me with a terrible hang over (and I always need at least two shots of it).
But what I am also worried about is if you are experience rebound headaches due to all of the drugs. I was in that horrible cycle and it just keeps repeating itself until you get hooked. (My neurologist detoxed me in Jan.) So please be careful.
I really hope the pain goes away soon.